MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC KYPHON XPEDE BONE CEMENT AND KYPHON MIXER PACK; CEMENT, BONE, VERTEBROPLASTY

MEDTRONIC SOFAMOR DANEK USA, INC KYPHON XPEDE BONE CEMENT AND KYPHON MIXER PACK; CEMENT, BONE, VERTEBROPLASTY
Catalog Number CX01B
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Dyspnea (1816)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
It was reported that on an unknown date, patient underwent balloon kyphoplasty at t11-l2 for vertebral compression fracture.Post-op, bone cement had leaked into the pulmonary system.Patient was initially asymptomatic but started complaining of shortness of breathe on (b)(6) 2016.Patient underwent exams which showed a 7 cm piece of cement lodged in her vein.When the treating physician had attempted to remove the cement on (b)(6) 2016, the cement broke into smaller pieces and traveled to her lungs.
 
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
KYPHON XPEDE BONE CEMENT AND KYPHON MIXER PACK
Common Device Name
CEMENT, BONE, VERTEBROPLASTY
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis,tn
MDR Report Key6244737
Report Number1030489-2017-00082
Device Sequence Number18938960
Product Code NDN
UDI-Device Identifier00613994831507
UDI-Public00613994831507
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K102397
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCX01B
Device Lot NumberEL58216
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/14/2016
Supplement Date Received by Manufacturer12/14/2016
Initial Report FDA Received Date01/12/2017
Supplement Report FDA Received Date09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age64 YR